Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

History of PCOD. Taking cetapin xr, increased heart rate. What could be this?

I have been prescribed Cetapin XR 500 mg / day after breakfast 2.5 months ago. But from last 1 month I am experiencing increased heart rate ranging between 114-134 per min with normal BP values. Other than this tablet i am not on any other kind of medication. Can you throw some light on this issue.
Medical History - PCOD diagnosed in 2010. Discontinued Diane 35 about an year ago without any reasons.
P.S - No reports or Images as such to upload.
Thank you.
Asked On : Wed, 17 Apr 2013
Answers:  2 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

Based on the information its seems you are having "PALPITATIONS" / increased heart rate Due to "METFORMIN" basic content of CETAPIN- XR 500 MG.

1) Increase in heart rate is rare side effect but is noted by many patients and needs to be brought under the attending physician's notice.
2) It can occur in case of LOW blood sugar , due to high dose of medication.
3) May simply occurs due to anxiety or stress.

CONSULT PHYSICIAN, and inform the occurrence of increase in heart rate.
here are two things that may need to be addressed
1) Checking the sugar level by home strips during the increase in heart rate
2) Changing dose of the drug or completely changing the drug may help reducing the heart rate.

Hope it helps.
Answered: Wed, 17 Apr 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Cardiologist Dr. Sukhvinder Singh's  Response
Dear Ms. Kirti
thanks for writing to us.
It is not common or usual for metformin to cause increase heart rate. although occasional patient may experience palpitation as per literature.
other causes of tachycardia (increased heart rate) can be excessive intake of coffee, tea,. smoking, anxious personality trait, drugs for common cold/asthma, fever, anemia , hyperthyroidism , diarrhea, fever or loss of excessive body fluids. please see if you have any of these. if you have any other trouble like shortness of breath, chest pain , easy fatigue? if none and you are not troubled by this increase in heart rate, just wait and see your doctor at schedule appointment. else you can see him on priority.
Answered: Wed, 17 Apr 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor